MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 6MM 10BAG 500CS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 6MM 10BAG 500CS; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Date received by manufacturer: bd was initially made aware of this complaint on 2021-03-26.At that time, based on the information provided by the initial reporter, it was evaluated as a non-reportable incident.Additional information was later received on 2021-05-27 that changed the reportability determination.Based on the additional information received, this complaint is now considered to be an mdr reportable incident.Investigation summary: customer returned a single syringe with 1.0ml syringe with no other identification.During visual inspection, it was noted that the needle is significantly damaged.The needle is bent at its base, approximately 1/3rd of the way down the length of the needle, and immediately prior to its tip.The bends along the length and towards the tip were particularly noteworthy due to the steep angle and location at which they were bent, which would not be expected to occur during standard use or potentially reshielding.Additionally, plastic, fibrous strands of varying colors were found on and around the needle tip as well as the needle hub.The strands appear to be similar in color and opacity to the body of the syringe and cap.Due to the input regarding the syringe being found in this condition, the damage found on the syringe, and additional strands of material, it is not believed that this incident occurred during regular use or handling by the patient.A review of the device history record was completed for batch# 0286552.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200919963] noted that did not pertain to the complaint.On 25 may 2021, (b)(4) received a complaint, via a picture, from batch 0286552 and cat: 324912.Visual inspection of the picture showed one syringe (1.0ml 31ga * 6mm 10 bag 500cs) with the needle bent.Process summary: the automatic syringe assembly machine feeds 1.0ml syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Investigation conclusion: based on the sample received, bd was able to confirm the customers indicated failure of bent needle.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: there was one (1) notification [200919963] noted that did not pertain to the complaint.Reviewed l2l dispatches for maintenance records and machine/ process fixes, did not find any dispatches pertaining to this defect, therefore root-cause cannot be determined.Rationale: based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 6mm 10bag 500cs had foreign matter.The following information was provided by the initial reporter: it was reported that needles are bent after shield is removed.

Brand Name
SYRINGE 1.0ML 31GA 6MM 10BAG 500CS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11903066
Report Number1920898-2021-00616
Device Sequence Number3551123
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number324912
Device Catalogue Number324912
Device Lot Number0286552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1